Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 48, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 3, 2007, 8:30 AM CDT for Kenedy County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2007, 8:30 AM CDT (13:30 UTC)
- Expired
- Jul 3, 2007, 9:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2518 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 031332
FFWBRO
TXC261-031430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 AM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KENEDY COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITY OF SARITA...
* UNTIL 930 AM CDT
* AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL RAINFALL OF UP TO
2 INCHES PER HOUR AND FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BORDER
PATROL
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 2671 9798 2666 9760 2703 9735 2732 9737
2730 9798
$$1 follow-up statement
000
WGUS74 KBRO 031430
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
926 AM CDT TUE JUL 3 2007
TXC261-031436-
KENEDY TX-
926 AM CDT TUE JUL 3 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 AM CDT FOR KENEDY
COUNTY...
THE HEAVIEST RAINS IN KENEDY COUNTY ARE MOVING NORTHWARD AND THE
THREAT FOR FLASH FLOODING HAS DECREASED AT THIS TIME. THE FLASH
FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 930 AM.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGHOUT THE
DAY. SOIL CONDITIONS REMAIN SATURATED AND ANY HEAVY RAINS THAT
DEVELOP LATER IN THE DAY MAY WARRANT NEW WARNINGS.
LAT...LON 2671 9798 2666 9760 2703 9735 2732 9737
2730 9798
$$
RYDELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 3:00 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT TUE JUL 3 2007 .DISCUSSION...THE FIRST FORECAST DECISION FOR THE SHIFT IS THE STATUS OF THE FLASH FLOOD WATCH. THE VARIOUS MODELS SUGGEST THAT WEDNESDAY MAY BE BE MORE SIGNIFICANT FOR RAINFALL OVER THE MID AND UPPER VALLEY THAN TODAY. NONETHELESS...MOISTURE LEVELS REMAIN HIGH TODAY...WITH ABOVE AVERAGE AMOUNTS EXTENDING WELL INLAND...EVEN AS FAR AS DEL RIO AND BEYOND...BUT DEFINITELY WELL ABOVE AVERAGE FOR DEEP SOUTH TEXAS. THE MID LEVEL LOW REMAINS OVER CENTRAL TEXAS...BUT IS FORECAST TO DRIFT SLOWLY SOUTH AND SOUTHWEST THROUGH THURSDAY. H5 RIDGING IS BLOCKING WESTWARD MOVEMENT OF THE LOW IN THE SHORT TERM...AND IT WONT BE UNTIL AFTER WEDNESDAY THAT THE LOW CAN MAKE SIGNIFICANT PROGRESS IN THAT DIRECTION. DUE TO SIGNIFICANT PREVIOUS RAINFALL IN THE UPPER VALLEY AND THE POTENTIAL FOR REDEVELOPMENT TODAY...WILL REISSUE THE FLASH FLOOD WATCH FOR ZAPATA...STARR...AND JIM HOGG COUNTIES. THE MID AND LOWER VALLEY HAS THUS FAR BEEN SPARED FROM SIGNIFICANT HEAVY RAINFALL...BUT MAY NEED TO EXTEND THE WATCH FARTHER EAST EITHER TODAY OR FOR WEDNESDAY WHEN MORE WIDESPREAD RAIN IS EXPECTED ACROSS DEEP SOUTH TEXAS. THUNDERSTORM REDEVELOPMENT SOUTH OF RIO GRANDE CITY AT AROUND 2:30 AM MOVING NORTH...PLUS A BAND OF RAIN APPROACHING FROM THE GULF. LOOKS LIKE ANOTHER ROUND FOR TODAY. THE MAIN FORECAST EMPHASIS IS ON THE SHORT TERM...WITH LOWER TEMPERATURES THAN GUIDANCE INDICATED BECAUSE OF CLOUD COVER AND RAIN. CONDITIONS ARE EXPECTED TO IMPROVE AFTER THURSDAY...THOUGH SHOWERS MAY CONTINUE TO MOVE UP FROM THE SOUTH TO AFFECT THE COASTAL REGIONS. MID LEVEL RIDGING AND SURFACE HIGH PRESSURE WILL OTHERWISE RESULT IN FAIRLY SEASONAL WEATHER FOR THE LATTER PART OF THE FORECAST. && .PREV DISCUSSION...ISSUED AT 717 PM CDT MON JUL 2 2007... THUNDERSTORMS THIS EVENING RESTRICTED TO EXTREME NORTHWEST ZAPATA COUNTY AND FURTHER INTO MEXICO. STORMS ARE FORMING ON OUTFLOW BOUNDARY SWEEPING WEST INTO MEXICO...WITH NO OTHER BOUNDARIES NOTED IN OR AROUND THE CWA. THE NIGHT SHIFT WILL MAKE THE DECISION ON EXTENDING THE FLOOD WATCH. WITH ABUNDANT MOISTURE STILL AVAILABLE... ONE ROGUE OUTFLOW COULD START THE RAIN PROCESS ALL OVER...SO WILL KEEP POPS IN FOR THE EVENING. WILL NOT NEED UPDATE. && .MARINE...AT 1 AM BUOY 20 REPORTED SOUTHEAST WINDS AT 12 KNOTS WITH GUSTS TO 14 KNOTS AND SEAS AT 4 FEET WITH A 6 SECOND PERIOD. A HIGH PRESSURE RIDGE EXTENDING INTO THE COASTAL WATERS WILL MAINTAIN LIGHT TO MODERATE SOUTHEASTERLY WINDS OVER THE MARINE AREAS THIS WEEK. WINDS AND SEAS WILL INCREASE SLIGHTLY ON THURSDAY...AND WILL THEN DECREASE WITH THE WINDS BECOMING LIGHT AND THE SEAS BECOMING LOW BY SATURDAY. A MID LEVEL LOW PRESSURE SYSTEM LOCATED ACROSS CENTRAL TEXAS WILL CONTINUE TO MAINTAIN A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES FOR THE NEXT FEW DAYS. WINDS AND SEAS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS. && .AVIATION...VFR TO MVFR CONDITIONS WITH CLEAR TO PARTLY CLOUDY SKIES AND LIGHT SOUTHEAST WINDS ARE OCCURRING AT THE REGIONAL AIRPORTS. THE LOWERED CONDITIONS ARE DUE TO REDUCED CEILINGS. THERE IS A CONTINUED CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE CWA TODAY. ANY SHOWERS OR THUNDERSTORMS MAY REDUCE CEILINGS OR VISIBILITIES TO MVFR OR TEMPORARY IFR CONDITIONS. LIGHT WINDS EARLY THIS MORNING WILL BECOME MODERATE BY THIS AFTERNOON. THE WINDS MAY INCREASE IN AND NEAR ANY SHOWERS OR THUNDERSTORMS. VFR TO TEMPORARY IFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AERODROMES DURING THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 89 80 89 79 91 78 / 70 30 70 20 50 10 BROWNSVILLE 90 79 90 78 92 77 / 70 20 70 20 50 10 FALFURRIAS 91 76 91 76 91 75 / 60 40 50 20 50 10 HARLINGEN 91 77 91 77 93 77 / 80 30 60 20 60 10 HEBBRONVILLE 90 75 91 74 90 75 / 70 50 70 20 50 10 MCALLEN 92 78 92 78 92 78 / 60 30 40 20 40 10 PORT ISABEL 88 81 89 79 90 78 / 70 30 70 20 50 10 RIO GRANDE CITY 92 77 92 78 93 78 / 50 50 60 20 30 10 SOUTH PADRE ISLAND 87 82 89 80 89 79 / 50 20 70 20 40 10 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT WEDNESDAY FOR TXZ248-249-252. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 54/63
Hazardous weather outlook, Jul 3, 5:41 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRAN NATIONAL WEATHER SERVICE BROWNSVILLE TX 541 AM CDT TUE JUL 3 2007 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 541 AM CDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MUCH OF DEEP SOUTH TEXAS TODAY. SOME STORMS WILL PRODUCE TORRENTIAL RAINFALL RESULTING IN LIFE-THREATENING FLASH FLOODING. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...JIM HOGG AND STARR COUNTIES TODAY. THIS DANGER IS PARTICULARLY SIGNIFICANT OVER STARR COUNTY. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS AT TIMES THROUGH WEDNESDAY. THE STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE THROUGH THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. MARTIN
In the hours before
Local storm report, Jul 3, 3:20 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
320 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM FLASH FLOOD RIO GRANDE CITY 26.38N 98.83W
07/03/2007 STARR TX LAW ENFORCEMENT
RIO GRANDE CITY POLICE DEPARTMENT REPORTS HEAVY RAIN AND
STREET FLOODING.
&&
BMILLERLocal storm report, Jul 3, 4:58 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
458 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD RIO GRANDE CITY 26.38N 98.83W
07/03/2007 STARR TX LAW ENFORCEMENT
STARR COUNTY SHERIFF REPORTS LOS OLMOS CREEK THROUGH RIO
GRANDE CITY STILL OVER BANK FULL.
&&
BMILLERThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:00 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Jul 3, 3:23 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Jul 3, 11:37 AM CDT | Special Marine Warning | BRO | 38 min | |
| Jul 3, 12:15 PM CDT | Flash Flood Warning | BRO | Kenedy, Willacy | 60 min |
| Jul 3, 12:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 12:42 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:12 PM CDT | Special Marine Warning | BRO | 48 min | |
| Jul 3, 1:17 PM CDT | Flash Flood Warning | BRO | Kenedy | 43 min |
| Jul 3, 1:20 PM CDT | Flash Flood Warning | BRO | Hidalgo, Willacy | 40 min |
| Jul 3, 1:29 PM CDT | Special Marine Warning | BRO | 46 min | |
| Jul 3, 2:23 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 67 min |
| Jul 3, 3:16 PM CDT | Marine Weather Statement | BRO | 6 hr | |
| Jul 3, 3:23 PM CDT | Special Marine Warning | BRO | 52 min | |
| Jul 3, 3:34 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 56 min |
| Jul 3, 4:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 4:32 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Jul 3, 4:41 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 64 min |
| Jul 3, 4:49 PM CDT | Tornado Warning | BRO | Cameron | 41 min |
| Jul 3, 4:54 PM CDT | Tornado Warning | BRO | Cameron | 51 min |
| Jul 3, 5:08 PM CDT | Special Marine Warning | BRO | 67 min | |
| Jul 3, 5:27 PM CDT | Flash Flood Warning | BRO | Hidalgo | 63 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.